Texas, 2006Damaging Wind in Texas, April 29, 2006
April 29, 2006 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 29, 2:33 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 29, 2:33 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT SAT APR 29 2006
.SHORT TERM...
SCATTERED SHOWERS HAVE FORMED TODAY IN THE H5 THERMAL TROUGH ACROSS
NE NM AND THE WESTERN TX PANHANDLE. THESE HAVE PROGRESSED SOUTH AND
EAST THROUGH THE AFTN. MUCH OF THE PRECIP FROM THESE SHOWERS IS
IN THE FORM OF VIRGA...WITH SFC DEWPOINTS ONLY IN THE 30S THE RAIN
IS EVAPORATING IN THE DRY SUB-CLOUD LAYER. STILL...SOME AREAS OF LIGHT
RAIN ARE EXPECTED ACROSS MAINLY THE WESTERN AND NORTHERN SECTIONS OF
THE CWA...AND AN ISOLD WEAK TSTM IS POSSIBLE UNTIL AROUND 6 PM CDT.
PROGS OF THE H7-H5 LAPSE RATES AND CPD SHOW THE BEST ENVIRONMENT FOR
THE SHOWERS TO SLIDE EAST ACROSS THE NRN COUNTIES THIS EVENING.
HOWEVER...WITH THE LOSS OF SFC HEATING...SHOWER ACTIVITY SHOULD
RAPIDLY DIMINISH AFTER SUNSET. WITH CLEARING SKIES AND DECREASING WIND
TONIGHT...TEMPERATURES SHOULD FALL INTO THE 40S...AND POSSIBLY EVEN
A FEW UPPER 30S READINGS ACROSS THE SOUTHWEST PANHANDLE. SUNDAY WILL
BE WARM AND DRY. UNDER NW FLOW ALOFT HEIGHTS WILL NOT JUMP UP. BUT
INCREASE IN INSOLATION UNDER MOSTLY SUNNY SKIES...DRY ATMOS...AND
DEVELOPING SW-W SFC WINDS SHOULD PRODUCE A QUICK WARMUP BACK INTO
THE 80S...WITH WARMEST TEMPS OUT NEAR THE BORDER WITH SE NM.
.LONG TERM...
OLD UPPER LOW HEADING NORTH-NORTHEAST INTO WESTERN GREAT LAKES WILL
LEAVE WEAK NORTHWEST FLOW OVER FORECAST AREA SUNDAY NIGHT INTO
TUESDAY. WEAK FRONT APPEARS LIKELY TO SLOSH BACK SOUTHWARD SUNDAY
EVENING BEFORE WEAKENING AND LEE-SIDE TROUGHING WITH SOUTHEAST LOW
LEVEL FLOW RE-DEVELOPING MONDAY. LATEST GUIDANCE RUNS SUGGEST FLOW
ALOFT SLIGHTLY FLATTER LATE MONDAY THAN PREVIOUSLY INDICATED...BUT
STILL A HINT THAT A MID LEVEL SHORT WAVE MAY EMERGE OUT OF THE
ROCKIES AND MOVE OUT TO THE SOUTHEAST OVER THE GREAT PLAINS.
INSTABILITY OVER THE SOUTHERN ROCKIES APPEARS VERY WEAK BUT NOT
IMPOSSIBLE TO GENERATE THUNDERSTORMS OVER THE SANGRE DE CRISTOS AND
RATON MESA MONDAY AFTERNOON. WE ALSO CANNOT ELIMINATE THE SLIM
POSSIBILITY OF CONVECTION GENERATING FROM SURFACE WARMING AND
CONVERGENCE OUT OVER THE SOUTHERN PANHANDLE. BUT PRECIPITATION
INDICES IN ALL ASPECTS STILL APPEAR QUITE MARGINAL...WITH
INCONSISTENT MODEL INDICATIONS AS WELL. SO WE ARE CHOOSING TO
CONTINUE TO HOLD OFF ON PRECIPITATION MENTION FOR LATE MONDAY.
SHORT WAVE RIDGING EXPECTED ACROSS THE AREA TUESDAY THEN SHIFTING
EAST WEDNESDAY SHOULD ALLOW DECENT WARMING INTO MIDWEEK BEFORE
WESTERN U.S. HEIGHT RISES LEAD TO A SERIES OF STRONGER WAVES IN
NORTHWEST FLOW COMING OUT TO OUR NORTH LATE IN THE WEEK. STRONGER
FRONTAL PUSH LATE WEDNESDAY STILL LOOKS REASONABLE WITH SLIM
THUNDERSTORM CHANCES RETAINED AS WELL WEDNESDAY AND THURSDAY. HEIGHT
BUILDING EXPECTED AGAIN HEADING INTO NEXT WEEKEND SHOULD PROMOTE A
SLOW WARM-UP. MCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 41 83 44 / 20 10 0 0
TULIA 66 42 81 46 / 20 10 0 10
PLAINVIEW 66 42 82 49 / 20 10 0 10
LEVELLAND 67 44 84 53 / 20 10 0 0
LUBBOCK 69 46 85 52 / 20 10 0 10
BROWNFIELD 68 47 87 54 / 10 0 0 10
CHILDRESS 70 49 85 52 / 20 10 0 10
SPUR 71 48 85 55 / 10 10 0 10
ASPERMONT 72 51 86 55 / 10 10 0 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/05
Hazardous weather outlook, Apr 29, 10:16 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1116 AM CDT SAT APR 29 2006
TXZ021>044-301630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1116 AM CDT SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Lubbock
- When
- April 29, 5:29 PM CST
- Where
- Lubbock County, Lubbock Intl Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.667, -101.817
Scattered high based convection developed over the South Plains during the afternoon of the 29th. This activity erupted as lapse rates increased beneath a passing mid and upper level trough. This trough was the same upper air feature that contributed to a severe weather episode over the South Plains region of west Texas on the 28th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497087.